Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 15, NWS Caribou, ME

November 13, 2006Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Nov 13, 2006, 2:30 PM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Nov 14, 2006, 5:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 2:30 PM EST (19:30 UTC)
In effect from
Nov 14, 2006, 5:00 AM EST
Expired
Nov 14, 2006, 9:54 AM EST
In force
5 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:43 AM EST, 10 hours 47 minutes earlier.

Area forecast discussion, Nov 13, 3:43 AM EST, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
343 AM EST MON NOV 13 2006

.SYNOPSIS...HIGH PRESSURE JUST NORTH OF THE STATE WILL PROVIDE A
MOIST EASTERLY FLOW WITH CLOUDY SKIES AND AREAS OF DRIZZLE AND FOG
TODAY. LOW PRESSURE MOVING OFF THE MIDDLE ATLANTIC STATES WILL
SLOWLY TRACK NORTH TONIGHT...AND MOVE JUST WEST OF THE REGION ON
TUESDAY. RAIN WITH THIS SYSTEM WILL SPREAD ACROSS THE STATE
TONIGHT...AND CONTINUE FOR MOST OF TUESDAY. WEAK HIGH PRESSURE
WILL BUILD ACROSS THE REGION ON WEDNESDAY WITH DRYER CONDITIONS.
THE NEXT CHANCE OF RAINFALL FOR THE REGION WILL BE LATE THURSDAY
NIGHT INTO FRIDAY WITH AN APPROACHING COLD FRONT.

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...
BAND OF RAIN CURRENTLY MOVING THROUGH NORTHERN MAINE WILL MOVE
NORTH OF THE VALLEY THIS MORNING. AS UPPER RIDGE BUILDS OVER THE
STATE IT WILL ALLOW SURFACE RIDGE TO OUR NORTH TO BUILD DOWN
ACROSS THE REGION TODAY. THIS WILL PREVENT ANY FURTHER RAINFALL
TODAY BUT MOIST EASTERLY FLOW AROUND THE HIGH WILL KEEP PLENTY OF
LOW CLOUDS WITH FOG AND DRIZZLE AROUND.

MODELS MUCH CLOSER THIS MORNING WITH LOW PRESSURE MOVING OFF THE
EAST COAST AND TRACKING WEST OF THE REGION ON TUESDAY. RAIN WILL
OVERSPREAD THE AREA MAINLY AFTER MIDNIGHT TONIGHT AS THIS LOW
TRACKS NORTH. PLENTY OF ATLANTIC MOISTURE IN ADVANCE OF THIS LOW
WILL FLOW ACROSS THE REGION ON TUESDAY. UPPER LOW WILL LIFT RIGHT
OVER THE STATE TUESDAY SETTING UP SCENARIO FOR 1 TO 2 INCHES OF
RAIN WITH THE HIGHEST AMOUNTS ALONG THE UPSLOPE REGIONS OF OUR
WESTERN FOOTHILLS. USED A MODEL BLEND OF THE GFS...HPC...AND NAM
FOR RAINFALL AMOUNTS WHICH CAME OUT VERY CLOSE TO HPC SOLUTION. FLOOD
GUIDANCE INDICATES RIVERS AND STREAMS WILL BE ABLE TO HANDLE THIS
ADDITIONAL RAIN SO WILL REISSUE ESF AND NOT PUT OUT A FLOOD WATCH
AT THIS TIME.

LOW LEVEL JET OF 50 KTS WILL NOSE INTO THE COASTAL REGIONS TUESDAY
SO HAVE ISSUED HIGH WIND WATCH FOR COASTAL ZONES. COULD SEE SOME
GUSTS TO 50 KTS ALONG THE IMMEDIATE COAST TUESDAY AFTERNOON WITH
POSSIBLE TREE DAMAGE AND MINOR POWER OUTAGES. ADVISORY WINDS MAY
BE POSSIBLE ACROSS INTERIOR DOWNEAST ON TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE WILL LIFT NORTH ACROSS THE REGION TUESDAY NIGHT WITH A
STEADY RAIN TAPERING TO SHOWERS FROM SOUTH TO NORTH. THE LOW WILL
CONTINUE LIFTING NORTH THROUGH QUEBEC PROVINCE WEDNESDAY...WHILE
HIGH PRESSURE RIDGES NORTH TOWARD THE REGION. SHOWERS COULD LINGER
EARLY WEDNESDAY...PARTICULARLY ACROSS NORTHERN AREAS. THE RIDGE
WILL LIFT NORTH ACROSS THE REGION WEDNESDAY NIGHT WHILE LOW
PRESSURE LIFTS TOWARD THE LOWER GREAT LAKES. CLOUDS WILL INCREASE
ACROSS THE REGION IN ADVANCE OF THIS LOW LATER WEDNESDAY NIGHT.
THE LOW WILL LIFT NORTH ACROSS THE GREAT LAKES THURSDAY DRAWING A
WARM FRONT TOWARD THE REGION. SHOWER CHANCES WILL INCREASE
THURSDAY IN ADVANCE OF THE WARM FRONT. THE LOW SHOULD TRACK WEST
OF THE REGION THURSDAY NIGHT/FRIDAY WHILE A COLD FRONT APPROACHES
FROM THE WEST...WITH RAIN ACROSS THE REGION IN ADVANCE OF THE COLD
FRONT. THE COLD FRONT SHOULD CROSS THE REGION FRIDAY NIGHT...WITH
THE RAIN ENDING IN THE WAKE OF THE COLD FRONT. A SECONDARY
FRONT/TROF COULD CROSS THE REGION SATURDAY...KEEPING MORE EXTENSIVE
CLOUD COVER ACROSS THE NORTH/MOUNTAINS. ANOTHER COLD FRONT/TROF
COULD CROSS THE REGION SUNDAY...BRINGING PARTLY/MOSTLY CLOUDY SKIES
TO THE REGION. TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS
WEDNESDAY THROUGH FRIDAY. TEMPERATURES WILL THEN FALL TO NEAR
NORMAL LEVELS FOR THE WEEKEND.

&&

.AVIATION...PLENTY OF CLOUDS...DRIZZLE AND FOG WILL KEEP MAINLY
MVFR AND IFR CONDITIONS ACROSS THE REGION THE NEXT 24 HOURS.

&&

.MARINE...
EASTERLY FLOW WITH CONTINUE TO BUILD SEAS TODAY. AS LOW PRESSURE
MOVES UP THE EAST COAST GRADIENT WILL TIGHTEN BETWEEN LOW AND
RETREATING HIGH PRESSURE TO OUR NORTHEAST. WITH SEAS APPROACHING 5
FT TODAY AND WINDS INCREASING TO SCA CRITERIA LATE TONIGHT WILL
ISSUE SCA WITH THIS PACKAGE. GALE FORCE WINDS ARE POSSIBLE BY
TUESDAY AFTERNOON AS LOW PRESSURE MOVES JUST WEST OF THE WATERS.

LONG TERM: SEAS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS TUESDAY
NIGHT THROUGH FRIDAY. WINDS WILL BE NEAR SMALL CRAFT ADVISORY
LEVELS TUESDAY NIGHT. WINDS ARE THEN EXPECTED TO BE BELOW SMALL
CRAFT ADVISORY LEVELS WEDNESDAY/THURSDAY. WINDS WILL THEN INCREASE
BACK TO SMALL CRAFT ADVISORY LEVELS THURSDAY NIGHT/FRIDAY.
VISIBILITIES WILL BE REDUCED IN RAIN/FOG TUESDAY NIGHT...THEN
AGAIN THURSDAY/FRIDAY

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FOR MEZ029-030 FROM 7 AM TUESDAY TO 5 PM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 AM TUESDAY.
&&

SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...NORCROSS
AVIATION...FOSTER
Hazardous weather outlook, Nov 13, 9:30 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
0930 AM EST MON NOV 13 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-141100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
930 AM EST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE LIFTING NORTH ACROSS NEW ENGLAND COULD PRODUCE STRONG
ONSHORE WINDS ALONG THE DOWNEAST COAST TUESDAY. SUSTAINED WINDS OF
25 TO 35 MPH...WITH GUSTS TO 50 MPH...ARE POSSIBLE ALONG THE
DOWNEAST COAST TUESDAY. THUS...A HIGH WIND WATCH HAS BEEN ISSUED FOR
THE DOWNEAST COAST TUESDAY. PLEASE SEE THE PRODUCT /PWMNPWCAR/ FOR
ADDITIONAL INFORMATION RELATING TO THE HIGH WIND WATCH. GALE FORCE
WINDS ARE POSSIBLE ACROSS THE COASTAL WATERS TUESDAY...A GALE
WARNING HAS BEEN ISSUED. PLEASE SEE THE COASTAL WATERS FORECAST PRODUCT
/PWMCWFCAR/ FOR ADDITIONAL INFORMATION ON THE MARINE FORECAST. HEAVY
RAINS ARE ALSO POSSIBLE ACROSS THE REGION TUESDAY...WHICH COULD
CAUSE RAPID RISES ON SMALLER STREAMS AND BROOKS. PLEASE SEE THE
HYDROLOGIC OUTLOOK PRODUCT /PWMESFCAR/ FOR ADDITIONAL INFORMATION
RELATING TO THE HEAVY RAIN POTENTIAL. ANOTHER ROUND OF HEAVY RAIN
COULD AFFECT THE REGION AGAIN FRIDAY...WITH STRONG WINDS AGAIN
POSSIBLE ALONG THE DOWNEAST COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MIGNONE

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 3:58 AM ESTHigh Wind WatchCARHancock, Washington11 hr
Nov 13, 2:30 PM ESTHigh Wind WarningCARHancock, Washington24 hr

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.